MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400165
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Balloon: model- 72400024, lot sn- (b)(4), mfg date- 06/02/2008, exp date- 05/22/2013, gtin- (b)(4).Pump: model- 72400098, lot sn- (b)(4), mfg date- 07/08/2008, exp date- 07/03/2013, gtin- (b)(4).Device not returned for evaluation.
 
Event or Problem Description
It was reported that due to a pierced cuff the patient had his artificial urinary sphincter (aus) removed and replaced.
 
Additional Manufacturer Narrative
Returned product consisted of an ams800 pressure regulating balloon, occlusive cuff and a control pump.The ams800 occlusive cuff was visually inspected and microscopically examined.The cuff was measured, and the device size was consistent with the reported information.Functional tests concluded there was a pinhole in the cuff shell at a fold causing fluid loss.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The ams800 control pump was visually and microscopically examined.No leaks were found.The pump was not functionally tested due to the confirmed cuff leak.The ams800 pressure regulating balloon was visually and microscopically examined.No leaks were found.Functional tests were not performed due to the confirmed cuff leak.Correction to g1, h2, h3, and h6: updated to include device analysis.Balloon, model- 72400024, lot sn- 548464002, mfg date- 06/02/2008, exp date- 05/22/2013, gtin- (b)(4).Pump: model- 72400098, lot sn- (b)(4), mfg date- 07/08/2008, exp date- 07/03/2013, gtin- (b)(4).
 
Event or Problem Description

Brand Name
AMS 800 URINARY CONTROL SYSTEM
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key9131874
Report Number2183959-2019-66430
Device Sequence Number3070434
Product Code EZY
UDI-Device Identifier00878953000763
UDI-Public00878953000763
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/01/2009
Device Model Number72400165
Device Catalogue Number72400165
Device Lot Number397542010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date11/06/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;